MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 110MM - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 110MM - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.410S
Medical Device Problem Codes Material Twisted/Bent (2981); Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: ktt.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent revision/ removal of a trochanteric femoral nail-advance tfna construct due to nonunion and perforation of the femoral head.A helical blade from a tfna perforated through the femoral head and the acetabulum postoperatively.The nail, helical blade, and locking screws were implanted on an unknown date.Procedure outcome and patient status are unknown.Concomitant devices: 5.0 mm titanium locking screws (part: 458.940, lot: h499571, quantity: 1), tfna nail (part: 04.037.142s, lot: h677513, quantity: 1).This report is for a tfna fenestrated helical blade.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: part: 04.038.410s; lot: h679035; part manufacturing date: august 01, 2018; manufacturing site: elmira; part expiration date: june 30, 2028.Nonconformance noted: n/a a review of the device history record (dhr) revealed no complaint related anomalies.The device history record shows lot h679035 of tfna fenestrated helical blades was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot met all specifications with no issues documented that would contribute to this complaint condition.Visual inspection: tfna fenestrated helical blade 110mm ¿ sterile was received at customer quality (cq).Upon visual inspection at cq, it is observed that the device shows discoloration and wear marks.The helical portion of the device was stripped.Functional test: functional inspection cannot be performed as the post operation condition cannot be replicated at cq.Dimensional inspection: dimensional inspection of the device was performed at cq.The diameter of the helical blade was measured to be within specification as per the drawing.The distance between the flat surface and curved surface of the helical blade was measured to be within specification as per the drawing.Document/ specification review: the following drawing was reviewed: ti tfna fenestrated helical blade no design issues or discrepancies were found during this investigation.Investigation conclusion: visual inspection, dimensional inspection, and document specification review of the received device was performed at cq.The complaint is confirmed as the device shows stripped and discolored surface, but the reported migration condition cannot be confirmed with the available information.A definitive root cause could not be determined.During the investigation, no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED HELICAL BLADE 110MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8745272
Report Number2939274-2019-58917
Device Sequence Number1680078
Product Code HSB
UDI-Device Identifier10886982099334
UDI-Public(01)10886982099334
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.410S
Device Catalogue Number04.038.410S
Device Lot NumberH679035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date07/22/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11MM/130 DEG TI CANN TFNA 170MM - STERILE; 5.0MM TI LOCKING SCREW 40MM- FOR IM NAILS; 11MM/130 DEG TI CANN TFNA 170MM - STERILE; 5.0MM TI LOCKING SCREW 40MM- FOR IM NAILS
Outcome Attributed to Adverse Event Required Intervention;